MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. CONFORMABLE GORE® TAG®THORACIC ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W. L. GORE & ASSOCIATES, INC. CONFORMABLE GORE® TAG®THORACIC ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Catalog Number TGU313115
Medical Device Problem Codes Difficult to Remove (1528); Migration (4003)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/22/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H6: c19: a review of the manufacturing records indicated the lot met all the pre-release specifications.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
It was reported that on (b)(6) 2024, a patient was implanted with 31mm x 15cm gore® tag thoracic endoprosthesis (ctag device) to treat thoracic aortic aneurysm.The distance between the patient's aneurysm and left subclavian artery is 0.8mm.Therefore, the physician performed a bypass from the left common carotid artery to the left subclavian artery to extent landing zone.A lifetech stent was implanted prior to ctag device in the same procedure.The ctag device was advanced to distal left common carotid artery.After confirming the position was precise via imaging, the physician deployed ctag device.The deployment line was totally pulled out and the stent was successfully expanded.During withdrawing delivery system, a strong resistance was felt, and the delivery system couldn't be removed.The physician tried to exchange guidewires and pull with the snare, but the delivery system still couldn't be removed.Finally, the physician pulled delivery system with strong force, it was removed out.However, the sleeve which should have remained implanted between the stent and the vessel wall was removed out with delivery system.The stent was migrated to descending aorta.Another device was utilized to complete the procedure.The patient tolerated the procedure with no adverse experience.
 
Additional Manufacturer Narrative
H6: c19 - imaging evaluation summary: the imaging evaluation performed by a clinical imaging specialist showed the following: one radiographic jpeg and 2 fluoroscopy movie clips are submitted for evaluation.Fluoroscopy movie #1 shows: the proximal marker of the delivery catheter is proximal to the proximal end of the implanted devices in the thoracic aortic arch/ascending thoracic aorta; pulling and releasing of the delivery catheter is visualized throughout movie #1; the proximal delivery catheter marker is still inside the proximal end of the devices at the end of this movie.Fluoroscopy movie #2 shows: this movie appears to show more forceful pulling of the delivery catheter; pulsing back and forth of the catheter is visualized also; unsuccessful attempts of removing the catheter on this movie.One radiographic jpeg image shows: the delivery catheter (marker) is pulled back from the proximal end of the devices.Engineering evaluation.The device evaluation showed the following: the deployment sleeve was connected to the trailing olive by the trailing leash line.The trailing leash line fiber appeared to be routed through a deployment sleeve stitch hole.The sleeve appeared fully deployed.Sleeve attachment holes were observed on the deployment sleeve.Sleeve attachment fibers were not present.No abnormalities were observed with the leading olive and leash line.The report of catheter withdrawal interference was confirmed during the evaluation of the returned device.Per the manufacturing product history review (phr), the device met all pre-release specification, and at the time of manufacturing there were no capas or ncrs related to this event.Due to the trailing leash line fiber routed through a sleeve stitch hole, as identified during the device evaluation, it is likely the failure mode is attributable to the manufacturing process.

Brand Name
CONFORMABLE GORE® TAG®THORACIC ENDOPROSTHESIS
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL WOODY SPRINGS B/P
3450 w. kiltie lane
flagstaff AZ 86005
Manufacturer Contact
pixie xi
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key19946900
Report Number2017233-2024-05203
Device Sequence Number7218898
Product Code MIH
UDI-Device Identifier00733132617814
UDI-Public00733132617814
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P040043
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberTGU313115
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/02/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/22/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date08/09/2024
Supplement Report FDA Received Date09/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/20/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale
Patient Weight71 KG